MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 11 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 11 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202280
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported about a peek biosure 11x30 mm interference screw that during a knee procedure when screwing in the biosure pk inside the tibia broke.All the fragments were removed using a grasper.The procedure was successfully completed without significant delay using a back-up 10x30 mm screw.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported 11x30mm biosure pk screw, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
BIOSURE PK 11 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9666052
Report Number1219602-2020-00168
Device Sequence Number14174009
Product Code MBI
UDI-Device Identifier03596010622150
UDI-Public03596010622150
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Model Number72202280
Device Catalogue Number72202280
Device Lot Number50665181
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR